Alert archive / Texas / High Surf Advisories in 2017
High Surf Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this high surf advisory at Sep 8, 2017, 5:13 AM CDT for Kenedy County, Texas. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2017, 5:13 AM CDT (10:13 UTC)
- Expired
- Sep 9, 2017, 7:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Sep 8, 4:06 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 8, 4:06 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
406 AM CDT Fri Sep 8 2017
.SHORT TERM (Today through Saturday): Satellite and radar images
continue to show a band of convection offshore the extreme northeast
Mexican coast extending northward into the offshore waters of the
lower Texas coast early this morning. Low to mid level easterly
winds across the northwest Gulf of Mexico between a 500mb ridge
across Texas and Hurricane Katia across the southwest Gulf of Mexico
will continue to bring a surge of higher precipitable water values
westward into northeast Mexico and the lower Rio Grande valley
today. Scattered showers and isolated thunderstorms will develop and
move across the southern and eastern portions of the CWA today as
low to mid level moisture continues to increase farther westward
this afternoon. Moisture will remain high across northeast Mexico
and deep south TX tonight into Saturday before drier air to the
northeast of the area finally moves into the Rio Grande valley late
Saturday. Will mention scattered showers and isolated thunderstorms
across the southeast portions of the CWA tonight before the drier
air reaches the area Saturday. Temperatures will be lower today than
Saturday with the increase in cloud cover and rain chances.
.LONG TERM (Saturday Night through Thursday): By Saturday night,
the H5 ridge will be stable across Texas, Keeping drier airmass in
place. As Hurricane Irma draws northward into the Tennessee
Valley, it will nudge the ridge to the west slightly. This will
Enhance the northerly winds aloft across our area, keeping surface
ridging and drier airmass in place. Later next week, the broad sfc
ridge moves into the southeastern US, bringing a return of onshore
flow. There still won't be enough moisture for rain production,
but temperatures will begin to increase back above normal each
afternoon.
&&
.MARINE: Now through Saturday: Seas were near 6 feet with
northeast winds near 16 knots at buoy019 and near 5 feet with east
winds near 16 knots at buoy002 early this morning. Also...winds were
east near 16 knots at buoy045. Moderate to strong northeast winds
will prevail across the coastal waters today as the pressure
gradient remains strong across the western Gulf of Mexico this
afternoon with Hurricane Katia across the southwest Gulf of Mexico
and surface high pressure across the southeast and south-central
United States. Will extend SCA for the offshore waters and mention
SCEC for the Laguna Madre today. The pressure gradient will remain
strong across the lower Texas coast tonight before weakening on
Saturday as Katia makes landfall across the eastern Mexican coast
late tonight into early Sat morning. Moderate northeast winds will
prevail across the western Gulf of Mexico Saturday. Small craft
advisories will likely be extended for the offshore waters tonight
and may be needed for the offshore waters Saturday as seas remain
high.
Saturday night through Tuesday: Marine conditions remain
consistent through the extended, with northerly flow continuing at
10 to 15 knots each day. This will continue to agitate swells,
remaining around 4 to 5 feet throughout. The northerly flow will
also keep drier airmass in place, so no rainfall is expected
through the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 84 74 87 73 / 50 30 10 0
BROWNSVILLE 85 73 89 71 / 50 30 10 0
HARLINGEN 87 71 88 71 / 50 30 10 10
MCALLEN 88 75 91 70 / 50 20 10 10
RIO GRANDE CITY 88 74 93 69 / 30 20 10 10
SOUTH PADRE ISLAND 83 77 86 75 / 50 30 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/64Hazardous weather outlook, Sep 7, 4:38 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 438 PM CDT Thu Sep 7 2017 TXZ248>257-082145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 438 PM CDT Thu Sep 7 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An increase in northeast winds and swells Friday through Saturday may produce tidal run up of the surf approaching the base of the dunes along South Padre Island and Boca Chica beach. An elevated risk of rip currents is possible at the local beaches Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-082145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 438 PM CDT Thu Sep 7 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect from 10 pm this evening through tonight for the lower Texas Gulf waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories are possible along the Lower Texas Coast Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:13 AM CDT | Coastal Flood Statement | BRO | Kenedy | 4 days |
| Sep 8, 5:13 AM CDT | Rip Current Statement | BRO | Kenedy | 5 days |
| Sep 8, 9:13 AM CDT | Special Marine Warning | BRO | 32 min | |
| Sep 8, 9:17 AM CDT | Special Weather Statement | BRO | Cameron | 28 min |
| Sep 8, 12:45 PM CDT | Areal Flood Advisory | BRO | Cameron | 90 min |
| Sep 8, 5:23 PM CDT | Special Marine Warning | BRO | 37 min | |
| Sep 8, 5:47 PM CDT | Special Weather Statement | BRO | Willacy | 43 min |
Nearby
High Surf Advisories in Texas, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.